What Happens When You Take Too Much Benadryl?

Benadryl® (diphenhydramine) is a commonly used antihistamine, often used for treating allergies or insomnia. As with any drug, it is possible to overdose on this antihistamine product. Some people may wonder, "What happens when you take too much Benadryl?"
 
The specific effects of an overdose with Benadryl can vary, depending on a number of factors, including the Benadryl dosage and whether it was taken with any other medications or substances. Potential overdose symptoms include:
 
  • Drowsiness
  • Dilated pupils
  • Flushing
  • Fever
  • Slowing of the digestive tract
  • Dry mouth, eyes, nose, and throat
  • A rapid heart rate
  • Nausea and vomiting
  • Agitation
  • Rapid breathing
  • Low blood pressure
  • An irregular heart rhythm
  • Confusion
  • Hallucinations
  • Delirium
  • Psychosis
  • Seizures
  • Coma
  • Loss of life.
  •  
(Click Benadryl Overdose for more information on what happens when you take too much Benadryl and to find out what treatment options are available for an overdose of this drug.)
 
5 Tips to Keep a Cold at Bay
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.